MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319J
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and dimensional inspections were performed to on the returned guide wire and the reported break was confirmed.The reported twisting was not confirmed; however, multiple bends were observed on the guide wire.The reported failure to advance and difficulty to remove from the implanted stent were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance, difficulty to remove, guide wire break and bends appear to be related to operational circumstances of the procedure.In this case, it is likely that during re-advancement, the versaturn guide wire became tangled and twisted with the other devices used, causing the advancement issues and the difficulty to remove through the previously implanted stent.Manipulation against resistance ultimately resulted in the reported/noted core break and noted stretched coils.The noted bends on the guide wire likely occurred during and post procedure and due to handling.The noted teflon coating damage likely occurred during retraction through the torque device and or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a left anterior descending artery (lad).Pre-dilatation was performed with a trek balloon and then pulled the versaturn guide wire (gw) into the ostium, stented, tried to put the versaturn back into distal lad where the extra s¿port wire was located.Resistance was noted with the previously deployed stent when advancing the versaturn gw and distal 30mm of the radiopaque portion of the wire looked like it was twisted around itself.There were also issues removing the guide wire due to the previously deployed stent.Ultimately the guide catheter was pulled back, along with the versaturn and removed altogether.Upon removal of the versaturn, it was noticed that the distal end of the wire was uncoiled.A prowater gw was used instead to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12041269
Report Number2024168-2021-05250
Device Sequence Number4215317
Product Code DQX
UDI-Device Identifier08717648198496
UDI-Public08717648198496
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1013319J
Device Catalogue Number1013319J
Device Lot Number1022071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXTRA S¿PORT WIRE; TREK BALLOON
Patient Weight101